Volume 50, Issue 4 (July 2005)

    Acephate in Biological Fluids of Two Autopsy Cases after Ingestion of the Chemical

    (Received 24 April 2004; accepted 20 February 2005)

    Published Online: May

    CODEN: JFSOAD

      Format Pages Price  
    PDF 4 $25   ADD TO CART


    Abstract

    Two autopsy cases, where the individuals were suspected of having ingested acephate, an organophosphorous insecticide, are reported. Acephate and its active metabolite, methamidophos (MP), were analyzed in the biological fluids by GC/MS, using the salting out method with liquid-liquid extraction columns. The first case was that of a 70-year-old man whose blood acephate was 149μg/mL, and MP was 3.0μg/mL. Serum pseudocholinesterase (ChE) activity was inhibited. No remarkable finding of injury or disease was determined as the cause of his death, but acute poisoning by acephate was mostly suspected. The second case was that of a 60-year-old man. A deep gash in the left neck injured the left common carotid artery in addition to the severely ischemic state of the primary organs. His blood acephate was 46μg/mL, and MP was not detected. ChE activity was in the normal range. Hemorrhage was mainly suspected as the cause of his death. The concentrations of acephate and MP in human blood after oral ingestion are first reported here, and the acute toxic level of acephate is discussed.


    Author Information:

    Sato, H
    School of Medicine, University of Occupational and Environmental Health,

    Kasai, K
    School of Medicine, University of Occupational and Environmental Health,

    Tanaka, N
    School of Medicine, University of Occupational and Environmental Health,

    Kita, T
    School of Medicine, University of Occupational and Environmental Health,

    Tanaka, T
    School of Medicine, University of Occupational and Environmental Health,


    Stock #: JFS2004172

    ISSN: 0022-1198

    DOI: 10.1520/JFS2004172

    ASTM International
    is a member of CrossRef.

    Author
    Title Acephate in Biological Fluids of Two Autopsy Cases after Ingestion of the Chemical
    Symposium , 0000-00-00
    Committee E30